Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 9, 2021, 2:16 PM MDT for Pondera County, Montana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 2:16 PM MDT (20:16 UTC)
- Expired
- Jul 9, 2021, 2:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Great Falls, MT
County Pondera County, MT
The radar
The Great Falls radar (KTFX), 112 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 1971 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
338
WWUS85 KTFX 092016
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
216 PM MDT Fri Jul 9 2021
MTZ046-092045-
Eastern Pondera MT-
216 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PONDERA COUNTY UNTIL 245
PM MDT...
At 215 PM MDT, Doppler radar was tracking a strong thunderstorm over
Valier, or 16 miles northwest of Conrad, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Valier.
This includes Interstate 15 between mile markers 343 and 351.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Francis, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4832 11242 4844 11223 4831 11180 4812 11212
TIME...MOT...LOC 2015Z 307DEG 23KT 4832 11222
$$
RCGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 9, 7:29 AM MDT, 6 hours 47 minutes earlier.
Area forecast discussion, Jul 9, 7:29 AM MDT, 6 hours 47 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 729 AM MDT Fri Jul 9 2021 .UPDATE... Updated PoPs to help make them a little less precise to make sure all areas that could see a shower or thunderstorm actually reflects that in the grids and point-and-click forecasts given the 15 percent threshold needed to trigger the mention of such. Also raised winds for Sunday across the region, which may require evaluation as to whether a Fire Weather Watch is needed for some fire districts. && .SYNOPSIS... A weather disturbance will move from west to east across the region today, resulting in a few thunderstorms. Some of the storms could be strong once again in the Lewistown area. Otherwise, warm afternoon temperatures are expected today, however expect hot temperatures over the weekend, along with mostly dry conditions. && .AVIATION... 400 AM MDT Fri Jul 9 2021 (09/12Z TAF period) VFR conditions currently over the region will give way to some MVFR conditions in/near thunderstorms by late this morning and during the afternoon hours today. The thunderstorms will generally move from west to east through the region today. Any storms should be short at the terminals, generally lasting less than 30 minutes. Also, expect a surface wind shift to the north for a few hours. Otherwise, VFR conditions return across the region this evening. Mountains passes could be obscured at times by storms. Also, smoke could reduce distant visibility at times for locations along the divide, mostly this morning. Brusda Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 359 AM MDT Fri Jul 9 2021/ Today thru Sunday...The main concern today is an upper level disturbance moving from west to east across the region. Thunderstorms could develop this morning over North Central MT, with a chance for a few strong storms, mostly east/south of Lewistown this afternoon. There is a low probability that a stronger storm could develop in the Havre area. The storms exit the area early this evening, with mostly dry/hot temperatures expected over the region this weekend. Additionally, areas of smoke could affect locations near the divide this morning. Monday thru Friday...Overall, expect summer like temperatures for all of next week. The main concern is the potential for an upper level disturbance to move through the region on Tuesday. The GFS has higher probabilities for wetter conditions over Central MT. This solution seems to have fairly low probability, thus rather a scattered shower seems more likely. Thus pops are only slight chance to chance for now. As we move towards next weekend, an upper level ridge will try to rebuild over the area, resulting in the warm/hot temperatures along with little/no precipitation. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 85 52 97 54 / 30 0 0 0 CTB 83 51 93 53 / 40 0 0 0 HLN 89 56 98 60 / 40 0 0 0 BZN 88 49 94 53 / 30 10 0 0 WYS 83 37 86 41 / 0 0 0 0 DLN 87 49 92 53 / 0 0 0 0 HVR 86 56 94 59 / 30 20 0 0 LWT 80 52 90 58 / 60 20 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jul 9, 1:42 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Great Falls MT
142 PM MDT Fri Jul 9 2021
MTZ012-014-052>054-092015-
Broadwater MT-Cascade MT-Jefferson MT-
Central and Southern Lewis and Clark MT-Meagher MT-
142 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS AND CLARK...
NORTHERN BROADWATER...NORTHWESTERN MEAGHER...NORTHEASTERN JEFFERSON
AND SOUTHWESTERN CASCADE COUNTIES UNTIL 215 PM MDT...
At 141 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northeast of Wolf Creek to 23 miles
south of Cascade to 14 miles northeast of East Helena to near Helena
to 17 miles west of Montana City. Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Helena, Townsend, Boulder, East Helena, Montana City, Wolf Creek,
Fort Logan On The Smith River, Wickes, York, Rimini, Alhambra,
Corbin, Spring Meadow Lake State Park, Austin, Fort Logan, Elkhorn
State Park, Winston, Craig, Silos and Clancy.
This includes the following highways...
Interstate 15 between mile markers 158 and 245.
Highway 12 between mile markers 1 and 14, and between mile markers
29 and 79.
Highway 287 between mile markers 1 and 7 .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near the Missouri River from Canyon Ferry Reservoir to,
Upper Holter Lake, get out of the water and move indoors or inside a
vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 4641 11232 4652 11230 4662 11230 4666 11234
4671 11218 4681 11213 4692 11218 4717 11205
4717 11150 4699 11113 4657 11104 4643 11106
4634 11116 4622 11218 4639 11235
TIME...MOT...LOC 1941Z 256DEG 15KT 4712 11186 4694 11164 4678 11177
4666 11204 4660 11229
RCGSpecial weather statement, Jul 9, 1:55 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Great Falls MT
155 PM MDT Fri Jul 9 2021
MTZ047-092030-
Blaine MT-
155 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLAINE COUNTY UNTIL
230 PM MDT...
At 155 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles southeast of Parker School, or 30 miles southeast of Havre,
moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cleveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4801 10953 4819 10953 4838 10893 4794 10888
TIME...MOT...LOC 1955Z 266DEG 14KT 4814 10939
RCGSpecial weather statement, Jul 9, 1:59 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Great Falls MT
159 PM MDT Fri Jul 9 2021
MTZ012-092030-
Cascade-
159 PM MDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CASCADE COUNTY...
At 158 PM MDT, a strong thunderstorm was located near Black Eagle, or
near Great Falls, moving east at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Great Falls, Black Eagle, Malmstrom Afb, Sand Coulee, Tracy and
Centerville.
This includes Highway 89 between mile markers 79 and 92.
Cloud to ground lightning is possible with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4755 11094 4733 11102 4743 11131 4754 11129
4757 11098
TIME...MOT...LOC 1958Z 279DEG 10KT 4748 11121
RCGLocal storm report, Jul 9, 2:02 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
202 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND GST MACDONALD PASS 46.56N 112.31W
07/09/2021 M47 MPH LEWIS AND CLARK MT MESONET
WIND GUST TO 47 MPH.
&&
MMSpecial weather statement, Jul 9, 2:05 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Great Falls MT
205 PM MDT Fri Jul 9 2021
MTZ009-010-092030-
Northern Rocky Mountain Front MT-Eastern Glacier MT-
205 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GLACIER COUNTY UNTIL 230
PM MDT...
At 204 PM MDT, Doppler radar was tracking a strong thunderstorms 18
miles north of North Browning, or 36 miles west of Cut Bank, moving
southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Browning, South Browning, North Browning, Babb and Starr School.
This includes the following highways...
Highway 2 between mile markers 218 and 244.
Highway 89 between mile markers 1 and 4, between mile markers 38 and
45, and between mile markers 101 and 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4881 11228 4837 11293 4890 11350 4900 11325
4900 11296
TIME...MOT...LOC 2004Z 307DEG 23KT 4882 11309
RCGSpecial weather statement, Jul 9, 2:16 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
216 PM MDT Fri Jul 9 2021
MTZ046-092045-
Eastern Pondera MT-
216 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PONDERA COUNTY UNTIL 245
PM MDT...
At 215 PM MDT, Doppler radar was tracking a strong thunderstorm over
Valier, or 16 miles northwest of Conrad, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Valier.
This includes Interstate 15 between mile markers 343 and 351.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Francis, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4832 11242 4844 11223 4831 11180 4812 11212
TIME...MOT...LOC 2015Z 307DEG 23KT 4832 11222
RCGThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:19 AM MDT | Special Weather Statement | TFX | Teton | 41 min |
| Jul 9, 8:41 AM MDT | Special Weather Statement | TFX | Teton | 49 min |
| Jul 9, 8:53 AM MDT | Special Weather Statement | TFX | Teton | 52 min |
| Jul 9, 12:22 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 23 min |
| Jul 9, 12:34 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 41 min |
| Jul 9, 12:52 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 23 min |
| Jul 9, 1:03 PM MDT | Special Weather Statement | TFX | Meagher | 27 min |
| Jul 9, 1:12 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 33 min |
| Jul 9, 1:31 PM MDT | Special Weather Statement | TFX | Blaine | 29 min |
| Jul 9, 1:42 PM MDT | Special Weather Statement | TFX | Broadwater | 33 min |
| Jul 9, 1:55 PM MDT | Special Weather Statement | TFX | Blaine | 35 min |
| Jul 9, 1:59 PM MDT | Special Weather Statement | TFX | Cascade | 31 min |
| Jul 9, 2:05 PM MDT | Special Weather Statement | TFX | Glacier | 25 min |
| Jul 9, 2:21 PM MDT | Special Weather Statement | TFX | Broadwater | 24 min |
| Jul 9, 2:28 PM MDT | Special Weather Statement | TFX | Blaine | 32 min |
| Jul 9, 2:44 PM MDT | Special Weather Statement | TFX | Pondera | 31 min |
| Jul 9, 2:46 PM MDT | Special Weather Statement | TFX | Blaine | 29 min |
| Jul 9, 2:51 PM MDT | Special Weather Statement | TFX | Glacier | 24 min |
| Jul 9, 3:11 PM MDT | Special Weather Statement | TFX | Blaine, Hill | 34 min |
| Jul 9, 3:17 PM MDT | Special Weather Statement | TFX | Pondera | 28 min |
| Jul 9, 3:18 PM MDT | Special Weather Statement | TFX | Glacier | 27 min |
| Jul 9, 3:40 PM MDT | Special Weather Statement | TFX | Cascade | 35 min |
| Jul 9, 3:48 PM MDT | Special Weather Statement | TFX | Pondera | 27 min |
| Jul 9, 3:52 PM MDT | Special Weather Statement | TFX | Blaine, Hill | 38 min |
| Jul 9, 4:14 PM MDT | Special Weather Statement | TFX | Pondera | 31 min |
| Jul 9, 4:20 PM MDT | Special Weather Statement | TFX | Blaine, Hill | 40 min |
| Jul 9, 4:59 PM MDT | Special Weather Statement | TFX | Chouteau | 46 min |
| Jul 9, 5:43 PM MDT | Special Weather Statement | TFX | 32 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.